MAUDE Adverse Event Report: RESPIRONICS,INC DREAMSTATION AUTO BIPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS,INC DREAMSTATION AUTO BIPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX700T12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a bipap device's sound abatement foam became degraded and caused the patient to be diagnosed with throat cancer.The patient did not report receiving any medical intervention.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to bipap device's sound abatement foam and became degraded and caused the patient to be diagnosed with throat cancer.The medical intervention that the patient received in response to the event is currently unknown.The device was returned to the manufacturer's service center for further evaluation.The evidence of sound abatement foam degradation/breakdown was not observed in the base unit but the device was evaluated and slight dust/dirt contamination top and bottom enclosures, ui panel, rear panel, sd cover flip door, accessory module flip door, control dial, dc jack color insert,p4 power connector, and blower box, suggesting a source external to the device.Unknown contaminate inside ui panel, dc jack color insert, bottom enclosure, rear panel.Discoloration on blower box upper cap.White powder like substance on blower, blower box, blower box upper cap, and rear panel o-ring.Corrosion on p4 power connector.Liquid ingress with mineral deposits were observed on the blower and p4 power connector.A contaminate consistent with kertain was observed on the blower box.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed by the manufacturer.The manufacturer found no errors.The manufacturer concludes that they could not confirm the customer's allegation and there is dust / dirt contamination and the presence of contamination in the airpath, source of contaminations were external to the device.

Brand Name
DREAMSTATION AUTO BIPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS,INC
1001 murry ridge lane,
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS,INC
1001 murry ridge lane,
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12817661
Report Number2518422-2021-06718
Device Sequence Number4787577
Product Code BZD
UDI-Device Identifier00606959026667
UDI-Public00606959026667
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX700T12
Device Catalogue NumberCAX700T12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale